MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient, however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.Attorney alleges that the patient sustained unspecified injury due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.Attorney alleges that the patient sustained unspecified injury due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of kugel hernia patch.Per op notes, "incision was made above the symphysis pubis to the left of the midline, a small kugel hernia patch was placed ".
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient, however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2016) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key16303439
Report Number1213643-2023-090404
Device Sequence Number15216046
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332(17)210328(10)HUAQ1662
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Catalogue Number0010101
Device Lot NumberHUAQ1662
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight102 KG